MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH LUMINOS AGILE MAX; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH LUMINOS AGILE MAX; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10762472
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H6: initial corrective actions/preventive actions implemented by the manufacturer: the broken emergency stop switch on the table was replaced.No general problem has been detected for the installed base which requires an immediate action.Manufacturers preliminary analysis: the root cause for the broken emergency stop button has not yet been determined.Investigation is ongoing.A supplemental report will be submitted if additional information becomes available upon the completion of the investigation.
 
Event or Problem Description
The emergency stop button (switch) on the luminos agile max system was found to be broken and no longer functional.There were no injuries communicated for this event.In a worst-case scenario, if the operator were to continue to use the system with the defective emergency stop switch, a collision might not be prevented in an emergency if the user does not press an alternative emergency stop button.This issue could result in a serious injury.In case of failure of the emergency stop at the tabletop, the user can stop any movement immediately with additional emergency stop buttons located on the bucky wall stand (if available) and on the control room module / remote control console.
 
Additional Manufacturer Narrative
H3, h6: siemens healthineers investigated the complaint issue.It was initially stated that the emergency stop at the table was broken.The issue was noticed by the customers technologist.The damaged emergency stop button was replaced by the siemens healthineers service organization.It was furthermore stated that the emergency stop button was no longer functional and that system movements could not be stopped because both the red cap (actuator of the emergency stop switch) and the switch itself were damaged.Images of the damaged part and of the front bumper of the system could not be provided.In addition, the damaged part was disposed of locally and could therefore not be provided for further investigation.Based on the available information the root cause could not be determined.According to the available information, both available variants of the emergency stop switch were ordered: emerg stopswitch 2 oe3a 250vac, material number 4699351; emerg stopswitch 1nc+1no 16mm red, material number 11368781.Both types are valid for luminos agile max in all emergency stop locations of the system.Based on the available information and data, it cannot be determined which of the two types was finally used to replace the defective part.However, shs internal post market surveillance does not indicate a general problem for the affected parts.Nevertheless, the issue of damaged emergency stop buttons will be further tracked by the product steering group which will decide about further measures.In general, a rubber ring bumper is placed around the housing by design to protect the button from collisions.The button does not protrude and can only be damaged if it is directly hit (e.G., hit by the corner of a patient bed).It cannot be completely protected from collision because it must be easily accessible.The rubber housing is glued to the aluminum bumper.If enough force is applied to the rubber housing, it may be possible to loosen the glue and the rubber panel will lift off the aluminum bumper.Substantial force can be applied if the stretcher is pushed against the ring from the side or if the table is lowered onto the stretcher at the position of the rubber ring.This would also damage the emergency stop button.In the worst case (as in this case), the whole button breaks off and cannot be actuated anymore.It is recommended to check the functionality of the emergency stop buttons after each start up as described in the operator manual (xpd1-320.620.01.02.02, chapter ¿system operation / daily tests¿, page 8/34).With this, defective emergency stop buttons can be detected by the user.In case of an emergency, additional emergency stop buttons are located on the bucky wall stand and on the control room module in the examination room.They can be used in the case of failure of the tabletop emergency stop.Furthermore, movements and radiation can be stopped immediately at the control room module or a wall breaker (if installed).The complaint is closed with this statement.
 
Additional Manufacturer Narrative
D4: udi number was reported in correct format.H11 corrected data: d4: udi number was reported in correct format.

Brand Name
LUMINOS AGILE MAX
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1
or rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843234198
MDR Report Key17994317
Report Number3004977335-2023-00137
Device Sequence Number6670008
Product Code OWB
UDI-Device Identifier04056869009162
UDI-Public(01)04056869009162(21)63347
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173639
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10762472
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer12/14/2023
08/04/2024
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date12/14/2023
08/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown